Alert archive / Michigan / Beach Hazards Statements in 2015
Beach Hazards Statement 20, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Sep 6, 2015, 6:01 PM EDT for Mason County, Oceana County, Michigan. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2015, 6:01 PM EDT (22:01 UTC)
- Expired
- Sep 7, 2015, 5:00 AM EDT
- In force
- 11 hr
- Issued by
- NWS Grand Rapids, MI
Counties Mason County, MI, Oceana County, MI
The radar
The Grand Rapids radar (KGRR), 123 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 236 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1182 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
244 WHUS43 KGRR 062201 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 601 PM EDT SUN SEP 6 2015 MIZ037-043-070615- /O.NEW.KGRR.BH.S.0020.150906T2201Z-150907T0900Z/ MASON-OCEANA- 601 PM EDT SUN SEP 6 2015 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 5 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT UNTIL 5 AM EDT MONDAY. * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM WHITEHALL TO MANISTEE. * OVERVIEW/POTENTIAL IMPACTS...SOUTH/SOUTHWEST WINDS HAVE INCREASED THIS AFTERNOON/EVENING AND WILL CONTINUE INTO THE EVENING. WAVES HAVE COME UP TO AROUND 4 FEET AND WILL REMAIN UP THROUGH THE EVENING. WINDS AND WAVES WILL COME DOWN LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ WEATHER.GOV/GRR
1 follow-up statement
474 WHUS43 KGRR 070222 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1022 PM EDT SUN SEP 6 2015 MIZ037-043-070900- /O.CON.KGRR.BH.S.0020.000000T0000Z-150907T0900Z/ MASON-OCEANA- 1022 PM EDT SUN SEP 6 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM WHITEHALL TO MANISTEE. * OVERVIEW/POTENTIAL IMPACTS...BREEZY SOUTH WINDS WILL GRADUALLY DIMINISH TONIGHT. WAVES OF AROUND 4 FEET WILL SUBSIDE INTO THE 2 TO 4 FOOT RANGE BY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ WEATHER.GOV/GRR
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 6, 2:52 PM EDT, 3 hours 9 minutes earlier.
Area forecast discussion, Sep 6, 2:52 PM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 252 PM EDT SUN SEP 6 2015 LATEST UPDATE... SYNOPSIS/SHORT TERM/LONG TERM/MARINE .SYNOPSIS... ISSUED AT 252 PM EDT SUN SEP 6 2015 THE VERY WARM AND HUMID WEATHER FROM THIS WEEKEND WILL TRANSITION INTO A WET PERIOD BEGINNING ON MONDAY AND LASTING INTO EARLY WEDNESDAY. THIS WILL OCCUR AS A NEARLY STATIONARY FRONT WILL MOVE OVER THE AREA WITH WAVES OF LOW PRESSURE RIDING ALONG THE FRONT. SEVERE WEATHER IS NOT EXPECTED...HOWEVER SOME HEAVY RAIN/FLOODING WILL BECOME POSSIBLE. THE FRONT IS EXPECTED TO CLEAR OUT OF THE AREA EARLY ON WEDNESDAY. THE AREA WILL SEE MUCH COOLER TEMPERATURES AND DRIER WEATHER SETTLE IN FOR A COUPLE OF DAYS. MORE SHOWERS WILL BECOME POSSIBLE AT THE END OF THE WEEK WITH COOLER TEMPERATURES REMAINING IN PLACE. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT) ISSUED AT 252 PM EDT SUN SEP 6 2015 OUR MAIN FOCUS OF THE FCST IN THE SHORT TERM WILL BE ON THE HEAVY RAIN POTENTIAL COMING IN WITH THE SLOW MOVING FRONT FOR THE FIRST PORTION OF THE WEEK. THERE IS NOT MUCH CHANGE IN THE THINKING FOR THIS EVENT. THE WARM AND DRY CONDITIONS THIS AFTERNOON WILL GIVE WAY TO CLOUDS AND A CHC OF SHOWERS/STORMS VERY LATE TONIGHT ACROSS THE NW PORTION OF THE CWFA. THERE WILL BE A FAIRLY DECENT WAVE THAT TRAVERSES THE U.S./CANADIAN BORDER AND LAKE SUPERIOR TONIGHT INTO MON MORNING. THIS WAVE WILL FOCUS A LLJ AND BETTER THREAT FOR RAIN ACROSS THE U.P. AND NRN LOWER. IT WILL DRAG A COLD FRONT INTO OUR FAR NW PORTION OF THE AREA AND BEGIN THE CHCS OF RAIN TOWARD MORNING. WE WILL SEE CHCS OF RAIN ON MON CREEP SE ACROSS THE AREA THROUGH THE DAY. THE FRONT TONIGHT WILL SAG A BIT INTO THE FCST AREA DURING THE DAY. THE CHCS FOR RAIN ARE NOT EXCEPTIONAL ON MON AS WE WILL BE IN BETWEEN MORE DISCERNIBLE WAVES/ASSOCIATED LLJ/S. THE CHCS WILL REMAIN THOUGH FOR SMALLER SHORT WAVES IN THE UPPER FLOW TO TOUCH OFF SOME SHOWERS/STORMS OVER MOST AREAS...WITH SE LOWER FURTHER REMOVED FROM THE RAIN. THE HEAVIER RAIN CHCS WILL MOVE IN ON MON NIGHT AND CONTINUE INTO THE DAY ON TUE. THIS COMES AS WE WILL SEE THE NEXT BETTER ORGANIZED WAVE MOVE IN FROM THE SW ALONG THE FRONT. THE FAVORED AREAS FOR HEAVIER RAIN WILL BE ACROSS THE NW 2/3RDS OF THE CWFA WHICH WILL INITIALLY BE NEAR AND NW OF THE FRONT. STRONG MOISTURE TRANSPORT TAKES PLACE AHEAD OF THE WAVE VIA A 30+ KNOT LLJ PLOWING INTO A MOISTURE RICH AIR MASS WITH PWATS AROUND 2.0 INCHES. AS MENTIONED BEFORE...SMALL MBE VECTORS FAVOR SLOW MOVING/BACK BUILDING SHOWERS/STORMS THAT WILL BE EFFICIENT RAIN PRODUCERS WITH A SATURATED COLUMN AND LOW/NON-EXISTENT EVAPORATION LAYER. TRAINING OF SHOWERS/STORMS WILL BE LIKELY...WITH THE EXACT HEAVY RAIN AXIS TOUGH TO PIN POINT AT THIS TIME...OTHER THAN ACROSS THE NW PORTION OF THE AREA. THE THREAT OF RAIN WILL CONTINUE INTO TUE AFTERNOON/NIGHT...HOWEVER THE PCPN SHOULD BECOME MORE PROGRESSIVE AT THAT TIME. THE LLJ WILL PROGRESS EAST OF THE AREA...AND THE SHOWERS/STORMS WILL THEN FOCUS ALONG THE COLD FRONT/SHORT WAVE THAT WILL PASS THROUGH. WITH ALL OF THE CLOUDS AND RAIN AROUND...SEVERE WX DOES NOT LOOK LIKELY AS WE WILL NOT HAVE A GOOD CHC TO DESTABILIZE SIGNIFICANTLY WITH A LACK OF SUN. .LONG TERM...(WEDNESDAY THROUGH SUNDAY) ISSUED AT 252 PM EDT SUN SEP 6 2015 THE SLOW MOVING FRONT SHOULD BRING PERIODS OF RAIN INTO EARLY WEDNESDAY...THEN END FROM NORTH TO SOUTH ON WEDNESDAY AFTERNOON AND EVENING. THERE IS BETTER CONSENSUS ON THE TIMING OF A SECONDARY COLD FRONT...WHICH INCREASES CONFIDENCE THAT THURSDAY WILL BE DRY. CLOUDS AND A FEW SHOWERS ARRIVE THURSDAY NIGHT AND LINGER THROUGH FRIDAY AND PERHAPS FRIDAY EVENING AS WELL BEFORE THE UPPER TROUGH AXIS MOVES EAST. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 138 PM EDT SUN SEP 6 2015 VFR CONDITIONS ARE EXPECTED THROUGH MONDAY MORNING. THE ONLY EXCEPTION COULD BE SOME AREAS OF MVFR IN FOG IF WINDS GO LIGHT LATE TONIGHT. THIS WAS LEFT OUT OF THE FORECAST FOR ALL SITES EXCEPT JXN FOR NOW...AS MOST PLACES SHOULD SEE SOUTHWEST WINDS NEAR 10 KNOTS FOR MUCH OF TONIGHT. && .MARINE... ISSUED AT 252 PM EDT SUN SEP 6 2015 WINDS WILL INCREASE A BIT TONIGHT AS A CORE OF STRONGER WINDS ALOFT COMES OVER THE AREA. WE COULD BE LOOKING AT POSSIBLE SMALL CRAFT ADVISORY CRITERIA BEING MET TONIGHT ESPECIALLY UP NORTH. IT LOOKS MORE LIKELY WE WILL REMAIN JUST SHY OF THE CRITERIA. WINDS WILL COME DOWN SOME THEN BY LABOR DAY. WINDS LOOK TO REMAIN BELOW CRITERIA THEN THROUGH THE MIDDLE PART OF THE WEEK. THE FRONT WILL BE MOVING BACK AND FORTH CHANGING WIND DIRECTIONS AND SPEEDS. PLENTY OF SHOWER AND STORM ACTIVITY IS EXPECTED THROUGH EARLY WEDNESDAY. && .HYDROLOGY... ISSUED AT 1122 AM EDT SUN SEP 6 2015 THERE IS INCREASING CONCERN ABOUT RAINFALL AMOUNTS SPANNING MONDAY AFTERNOON THROUGH WEDNESDAY MORNING. MODEL SOLUTIONS HAVE COME INTO SLIGHTLY BETTER ALIGNMENT BUT STILL HAVE ENOUGH VARIABILITY TO KEEP CONFIDENCE LOW TO MEDIUM ON PLACEMENT OF THE AXIS OF HEAVIEST RAINFALL. THAT SAID...PLENTY OF MOISTURE PUSHES NORTHWARD INTO THE REGION AS A FRONTAL BOUNDARY HANGS UP OVER THE FORECAST AREA BY LATE MONDAY. PWATS ARE GREATER THAN 2.0 INCHES BY MONDAY AFTERNOON WITH FORCING FOCUSING RIGHT OVER THE HEART OF THE CWA. THIS WILL BECOME THE FOCUS FOR MULTIPLE ROUNDS OF RAINFALL...SOME OF WHICH COULD BE HEAVY. BY LATE TUESDAY INTO EARLY WEDNESDAY AN AREA OF LOW PRESSURE IS EXPECTED TO RIDE ALONG THE FRONT ASSISTING IN ITS SOUTHWARD PROGRESSION...BUT NOT BEFORE RAINFALL TOTALS OF AT LEAST ONE INCH OR MORE COVER A GOOD PORTION OF THE CWA. AS OF NOW...THE BETTER CHANCES FOR HEAVY RAIN LOOK TO BE LEANING FROM ALONG I-96 AND NORTH. ONE TO TWO INCHES OF RAIN MAY BE A SAFE CALL WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. THIS WILL NEED TO BE MONITORED OVER THE NEXT 24 HOURS AS CONFIDENCE CONTINUES TO INCREASE. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS...NJJ SHORT TERM...NJJ LONG TERM...OSTUNO AVIATION...OSTUNO HYDROLOGY...JAM MARINE...NJJ
Hazardous weather outlook, Sep 6, 10:17 AM EDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1017 AM EDT SUN SEP 6 2015 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074- 070845- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE- OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM- GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM- VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1017 AM EDT SUN SEP 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PERIODS OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE EXPECTED FROM MONDAY EVENING INTO WEDNESDAY. SEVERE STORMS ARE NOT EXPECTED HOWEVER THE LOCALLY HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. WDM NJJ
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 5:58 PM EDT | Small Craft Advisory | GRR | 10 hr |
Nearby
Beach Hazards Statements in Michigan, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.